MAUDE Adverse Event Report: SYNTHES GMBH CHUCK WITH KEY/REAM SPEED FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH CHUCK WITH KEY/REAM SPEED FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.207
Medical Device Problem Codes Corroded (1131); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device would not move, the chuck was frozen, the etching was illegible and the color band was chipping.The device also failed pretests for marking and labeling, check drill chuck with key, check the maximum range and minimum range, check for mechanical free movement and check general function in running mode.The assignable root cause was traced to component failure due to normal wear.Udi: (b)(4).
 
Event or Problem Description
It was reported from switzerland that during service and evaluation, it was determined that the chuck with key device would not move, the chuck was frozen, the etching was illegible and the color band was chipping.It was further determined that the device failed pretest for marking and labeling, check drill chuck with key, check the maximum range and minimum range, check for mechanical free movement and check general function in running mode.It was noted in the service order that the device metal was gradually deteriorating (corrosion/rusting) on the internal components.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2023.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
CHUCK WITH KEY/REAM SPEED FOR TRS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES PRODUKTIONS GMBH
hauptstrasse 24
waldenburg 4437
SZ   4437
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key18065878
Report Number8030965-2023-13845
Device Sequence Number18040798
Product Code HWE
UDI-Device Identifier07611819977877
UDI-Public07611819977877
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown